MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G26095
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an "angio" of the lower leg, an advance micro 14 ultra low-profile pta balloon catheter's balloon separated prior to patient contact.Reportedly, the balloon catheter would not advance over an unspecified wire guide, and would not move forward or backward over the wire.The wire was removed from the patient, and the balloon was removed from the wire.The user noted that the balloon had "sheered off" of the catheter, and the catheter had accordioned.The complaint device had not yet made contact with the patient.The procedure was completed using another device of the same type.There have been no reported adverse effects to the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a: common name- dqy catheter, percutaneous; lit catheter, angioplasty, peripheral, transluminal.E1: name and address - line 2: (b)(6).H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 16may2024.It is unknown what wire was used.The balloon catheter's wire lumen was flushed with heparinized saline.The user did not attempt to inflate the balloon prior to advancement over the wire.The balloon catheter did not enter the sheath and it was not inserted into the patient.It is unknown for certain if the balloon catheter was advanced using a counterclockwise rotation.The user was unable to remove the balloon catheter from the wire after the wire was removed from the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an "angio" of the lower leg, an advance micro 14 ultra low-profile pta balloon catheter's balloon separated prior to patient contact.Reportedly, the balloon catheter would not advance over an unspecified wire guide and would not move forward or backward over the wire.The wire was removed from the patient, and the balloon was removed from the wire.The user noted that the balloon had "sheered off" of the catheter, and the catheter had accordioned.The complaint device had not yet made contact with the patient.The procedure was completed using another device of the same type.There have been no reported adverse effects to the patient.Additional information was received 16may2024.It is unknown what wire was used.The balloon catheter's wire lumen was flushed with heparinized saline.The user did not attempt to inflate the balloon prior to advancement over the wire.The balloon catheter did not enter the sheath and it was not inserted into the patient.It is unknown for certain if the balloon catheter was advanced using a counterclockwise rotation.The user was unable to remove the balloon catheter from the wire after the wire was removed from the patient.Correction: d4, h6 (annexes a & g) investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter body was bunched above the proximal balloon lumen, and the balloon was crumpled, with the distal balloon bond broken.A wire was unable to be removed from the shaft of the catheter, even with force.It appears the user attempted to push the catheter off the wire, and excessive force likely caused the balloon bond to sever and the shaft to bunch.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to design or manufacturing, contributed to this event.It is unknown why the wire stuck in the catheter; however, evidence suggests that the damage to the balloon and shaft was caused by attempts to forcefully remove the catheter from the wire.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19220935
Report Number1820334-2024-00591
Device Sequence Number17868468
Product Code DQY
UDI-Device Identifier10827002260952
UDI-Public(01)10827002260952(17)250915(10)14958753
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2025
Device Model NumberG26095
Device Catalogue NumberPTA3-14-50-2-6
Device Lot Number14958753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer05/16/2024
08/14/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/24/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown